Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 7, 2012, 10:18 PM CDT for 6 counties in Texas; Cimarron County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 10:18 PM CDT (03:18 UTC)
- Expired
- Oct 8, 2012, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS74 KAMA 080318 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1018 PM CDT SUN OCT 7 2012 OKZ001-TXZ001-002-006-007-011-016-081130- /O.UPG.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ /O.NEW.KAMA.FZ.W.0002.121008T0318Z-121008T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 1018 PM CDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING...SUB FREEZING TEMPERATURES WILL OCCUR OVERNIGHT...BEFORE CLIMBING ABOVE FREEZING MID MONDAY MORNING. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ002-003-TXZ003>005-008>010-012>015-017>020-081130- /O.CON.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CANYON...CLAUDE...CLARENDON...WELLINGTON 1018 PM CDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS ALL BUT THE FAR WESTERN PANHANDLES...WHERE COLDER TEMPERATURES ARE EXPECTED. * TIMING...TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S OVERNIGHT...BEFORE WARMING UP MID MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
1 follow-up statement
110 WWUS74 KAMA 081101 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 601 AM CDT MON OCT 8 2012 OKZ001-TXZ001-002-006-007-011-016-081500- /O.CON.KAMA.FZ.W.0002.000000T0000Z-121008T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 601 AM CDT MON OCT 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EVENT...TEMPERATURES THIS MORNING HAVE FALLEN INTO THE UPPER 20S TO LOWER 30S ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING...SUB FREEZING TEMPERATURES ARE ALREADY OCCURRING IN MANY AREAS. TEMPERATURES WILL CLIMB ABOVE FREEZING MID MORNING. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ002-003-TXZ003>005-008>010-012>015-017>020-081500- /O.CON.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CANYON...CLAUDE...CLARENDON...WELLINGTON 601 AM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EVENT...TEMPERATURES THIS MORNING HAVE FALLEN INTO THE LOWER TO MIDDLE 30S ACROSS ALL BUT THE FAR WESTERN PANHANDLES...WHERE EVEN COLDER TEMPERATURES ARE BEING SEEN. * TIMING...TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S...BEFORE WARMING UP BY MID MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SIMPSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 7, 8:09 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 7, 8:09 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT SUN OCT 7 2012
.UPDATE...
ADJUSTED SKY COVER TO REFLECT A QUICKER CLEARING TREND AS STRONG
SUBSIDENCE HAS SET IN BEHIND DEPARTING MID/UPPER-LEVEL SHORTWAVE
TROUGH. REMAINDER OF FORECAST...INCLUDING THE FROST ADVISORY...LOOKS
ON TRACK. TEMPERATURES WILL LIKELY DROP QUICKLY THIS EVENING WITH
CLEAR SKIES AND LIGHTER WINDS IN PLACE...BEFORE LEVELING OFF
OVERNIGHT AS SOUTHWEST WINDS INCREASE AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN A DEVELOPING LEE SURFACE TROUGH AND THE SURFACE
HIGH SHIFTING EAST. A FEW LOCATIONS /POSSIBLY THE TYPICAL COLDER
POCKETS LIKE DALHART AND HEREFORD/ MAY TAG THE FREEZING MARK...BUT
BELIEVE THE FROST ADVISORY HANDLES THE SITUATION BEST.
KB
&&
.PREV DISCUSSION... /ISSUED 616 PM CDT SUN OCT 7 2012/
AVIATION...
00Z TAF CYCLE
AN UPPER TROUGH WILL EXIT THE PANHANDLES TO THE EAST AND SOUTH
TONIGHT AND ALLOW FOR A DRIER NORTHWESTERLY FLOW ALOFT BY COLUMBUS
DAY. VFR CONDITIONS WILL PREVAIL TONIGHT AND COLUMBUS DAY WITH A
SURFACE RIDGE SLIDING OFF TO THE EAST TONIGHT. WINDS WILL BECOME
SOUTHERLY TO SOUTHWESTERLY 5 TO 15 KNOTS TONIGHT...AND INCREASE TO
AROUND 10 TO 20 KNOTS WITH HIGHER GUSTS AFTER 15Z COLUMBUS DAY.
SCHNEIDER
PREV DISCUSSION... /ISSUED 218 PM CDT SUN OCT 7 2012/
DISCUSSION...
CLOUDS ARE EXPECTED TO DECREASE DURING THE EVENING HOURS AND
TEMPERATURES SHOULD DROP INTO THE 30S ACROSS THE AREA. HAVE GONE
AHEAD AND ISSUED A FROST ADVISORY FOR THE ENTIRE AREA. THE ONLY FLY
IN THE OINTMENT IS THAT THE WIND MAY STAY UP ENOUGH TO PRECLUDE THE
DEVELOPMENT OF MUCH FROST.
HIGH TEMPERATURES WILL GET BACK INTO THE 60S AND 70S FOR THE REST
OF THIS WEEK AS THE NORTHERN STREAM UPPER TROUGH MOVES OFF TO THE
EASTERN U.S. AND EASTERN CANADA AND A MORE MODERATE PACIFIC AIR
MASS MOVES OVER THE REGION. A STRONG UPPER LEVEL LOW WILL MOVE FROM
SOUTHERN CALIFORNIA THURSDAY INTO THE CENTRAL ROCKIES FRIDAY AND
THEN OUT ONTO THE CENTRAL PLAINS BY SATURDAY. THIS WILL LEAVE THE
PANHANDLES IN A SOUTHWEST FLOW ALOFT FROM THURSDAY INTO SATURDAY.
THIS SOUTHWEST FLOW ALOFT WILL NOT ONLY BRING SEVERAL MINOR SHORT
WAVE TROUGHS THROUGH IT...BUT IT WILL ALSO ENCOURAGE LOW LEVEL
MOISTURE TO RETURN AHEAD OF A DEEPENING SURFACE TROUGH. WILL KEEP
POPS IN THE FORECAST THURSDAY AND BEYOND.
FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
OVER THE NEXT FEW DAYS. THE STRONGEST WINDS WILL NOT COINCIDE WITH
THE LOWEST RELATIVE HUMIDITY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY UNTIL 10 AM CDT MONDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FROST ADVISORY UNTIL 10 AM CDT MONDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&
11/08Hazardous weather outlook, Oct 7, 3:03 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT SUN OCT 7 2012 OKZ001>003-TXZ001>020-080815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 303 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FROST ADVISORY IS IN EFFECT FOR THE PANHANDLES THROUGH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FROST ADVISORY IS IN EFFECT THROUGH MID MORNING MONDAY FOR THE PANHANDLES. LOW TEMPERATURES MONDAY WILL BE IN THE LOWER TO MID 30S. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY THROUGH SATURDAY. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Freeze Warnings in Texas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.